Reducing my meds again

Hi all just got back from my GP and she said my bloods were all ok from last week and as I said in my previous post she dropped me down to from 60 mg on 27th Sept then two weeks later 40mg and then 30mg of steroids on 25th Oct I am only just feeling a little better still wobbly legs and shakes and the last two weeks I have had all my muscles aching.She has done my bloods again and said she will ring me in the morning and if they are OK to drop to 20mg, I have questioned this and she said it is written as protocol,I am seeing the rheumatologist for the time 21st Nov I have made my mind up I am not dropping to 20 mg I will wait and see what the consultant says. I think I am right to do this, only been on steroids seven weeks.

12 Replies

oldestnewest
  • Hi gran6,

    Glad you are feeling a little better, but quite agree good idea to stay at 30mg until you see Rheumy.

    Your GP may be right in that's it's protocol to reduce as she recommends, but I, and others, may question that! She needs to remember she is treating a person at the end of the day, and as such, protocol may have to take a back seat!

    Hopefully, your Rheumy will be more realistic and patient aware.

  • Thanks Dorsetlady,I have learned so much from all the post on here, I don't feel on my own any more.

  • I think your aching is steroid withdrawal rheumatism - and dropping from 60mg to 30mg is a fair enough reason for it!

    It may be the protocol - but that doesn't suit all patients and flexibility is called for. The Quick and Kirwan paper does a slower reduction - and say it reduces the rate of flares to a third of what is found with the BSR suggestions.

    I do hope that you have enough pred to keep you at 30mg until the rheumy appointment.

  • I think it is withdrawal symptoms,also I have had to stop the calcium forte chewable tablet as my appetite has returned but I have a really bad upset tummy ,GP said it is proberly the calcium I have started probiotic yoghurt today so fingers crossed and thanks again

  • Are you also on a PPI? (Omeprazole or the like)

  • Yes Lansaprozole 30mg and I have the coated steroids as I got little blisters in my mouth from the white ones.

  • It is possible the PPI is causing your gut problems - they have form! Omeprazole is particularly commonly a culprit but for some people lansoprazole does it too. If you are on enteric coated steroids you shouldn't need them though. If you do, have you tried Zantac/ranitidine?

  • I have just had a call from GP my bloods still ok and she said I should reduce to 27.5 mg of steroids and I asked do I need these Lansaprozole and she said yes, I have not be on these before so I think I will go without tomorrow

  • You don't really if you aren't on ordinary pred - but as I say, you can try Zantac, does almost exactly the same thing but has different side effects. But the GPs have been told that the PPIs are wonder drugs and they believe it. They may be - but they don't work at all for a third of patients and have some unpleasant side effects. One lady couldn't leave the house because of the need to be very close to a toilet!

  • Thank you so much

  • If you have Reading this form then you know that the reductions are too quick and two large. You're absolutely right not wanting to reduce any further until you see the rheumatologist. Sometimes you have to just go with your gut.

  • Yes, in my opinion YOU ARE SO RIGHT! Listen more to your body than what seems like the terrible hurry of your doc to reduce pred. You are the ultimate judge on whether or not you reduce it to 20 mg., no matter what your GP says. That's a pretty steep drop from the 30 mg., I'm thinking, blood tests or no blood tests.

    Good luck and best wishes--keep in touch here if you can.

    Barbara

You may also like...